Welcome to the International Emetophobia Society | The Web's Largest Meeting Place for People With Emetophobia.
Results 1 to 6 of 6
  1. #1
    Join Date
    Jul 2006
    Location
    United States
    Posts
    860

    Default



    Hey


    So.. i went to a doctor today who is working closely with my psychologist.. and even though I didnt want to (mostly cuz im afraid of the side affects) didnt want to be put on any medications.. I mean yes i do periodically take xanex and have had really bad luck with 4 other anti depressants.. so.. here we are again. back to the drawing board.


    So i got perscribed an extended release xanex.. who knew they even had them .. AND Remeron for anxiety and depression. OK.. i have taken paxil, zoloft, lexepro and remeron before.. the others made my stomach feel sick so of course i didnt take them.. Remeron.. made me sleeeeeeepy. Once i slept for like 24 hrs while i was taking it.. but i guess i didnt give a good chance. I onlytook it like two months and I was young. I am just wondering anyone else take perscriptions.. anyone take remeron???


    I am alil scared. I know that it is not known for causing n* or v* so this is why i like it.. but i remember it making me.. very drowsy. annnnd i read up online and says you should start at 15 mgs.. but my dr is starting me on 30.. she said that if i get really sleepy the dose is too low. I dont really get that.. and I have a hard time trusting doctors sometimes.. she told me NOT to break the pill in half for the 15.. but it just seems like 30 mgs.. may be much.. ugh.. i dunno..


    Sorry for blabbing.. this got too long [img]smileys/smilies_12.gif[/img]
    \"Dance like no one is watching, Love like you will never be hurt, Sing like no one is listening, Live like heaven on earth!\" Mark Twain

  2. #2
    Join Date
    Apr 2006
    Location
    United States
    Posts
    2,335

    Default

    I have a prescription for xanax, but have not taken any. I am afraid I will like it too much. It is nice to know it is there, though.
    I am on Zoloft 50 mg, currently, and it has helped some. This is the third time I have been on it. My problem is, I feel better, and think I don't need it anymore, so I stop taking it, and then the downward spiral begins. I may have to resign myself to a lifetime of being on antidepressants.
    Anyway, sorry to blab. If you are worried about it affecting your stomach, could you take an antiemetic with it? That's what I did for the first couple months going back on Zoloft, I would take a phenergan a 1/2 hour before, and it helped. Now my body is used to the med again, so I don't need to do that. I probably will if we increase the dose, though, for the adjustment phase.
    I wish you the best of luck with the meds. Who knows, it might really help.[img]smileys/smilies_01.gif[/img]

  3. #3
    Join Date
    Apr 2004
    Location
    Vancouver, BC, Canada
    Posts
    4,504

    Default



    Yes, Daffodil'sright about taking an anti-emetic with it so you're not so frightened. And your doctor is also correct about not fooling with the dosage! NEVER change a doctor's dosage on anything without consulting them - and that goes for taking less as much as for taking more. If you don't have enough of an SSRI then your body may react as badly to it as taking too much. By "badly", in your case, I mean getting sleepy for instance. I hope it's a comfort to you as well to know Ihave never once heard of an emetophobic person vomiting from and SSRI of any kind. Even if they did, I doubt it would be related to the SSRI. You may feel "funny" for a while - even up to a month...but then you should be fine.


    Take care!
    For more info about emetophobia and treatment:

    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
    DISCLAIMER ~ Any advice I give on this forum is well-intentioned and given as to a peer or friend or for educational purposes. It does not in any way constitute psychotherapeutic or medical advice. Please discuss anything you may learn from my posts with your doctor and psychotherapist prior to making any decisions or changes or taking any actions.



    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

  4. #4
    Join Date
    Apr 2006
    Location
    United States
    Posts
    97

    Default



    Unfortunatley I have also had really bad luck with medication. I took paxil, klonopin, and lexapro and could not take them. The thing is, I think we (emets) never really give medication a chance. So many people say that you have to give it a few weeks to become adjusted in your system. A great friend of mine said she had some stomach trouble for a week or two, but now cannot imagine her life without it. For some reason, we can't get past the hard stuff toward the light at the end of the tunnel.


    I also have my own person theory, and really, that is all that it is, regarding medication. I took a stomach medication for 6 weeks and then began going through withdrawl...true withdrawl. It was the worst week of my life. I had no idea until the end what was happeneing to me. Then, later, I tried going on klonopin and ended up getting a horrific rash all over my body 4 week into it. And I gained 5 pounds. The doctors said that that was not a potential side effect, but I'll tell you, as soon as I stopped...I was back to normal.


    I think that when your anxiety system is overactive..as is mine...you body is more highly reactive to medication. Perhaps there is some truth to mind over matter.


    Just try to have a positive outlook while beginning your medication. It just may make the difference.


    *Amy*

  5. #5
    Join Date
    Dec 2004
    Location
    United States
    Posts
    1,563

    Default

    Kristen....i have a scipt for the generic for xanax....I LOVE it....it does nothing to my stomach.....go on and try it. I have been on it for about 2 yrs now...i am not addicted...i don't take it every day. Maybe once a week, but in the summer even less. I just don't need it much in the summer at all. My mom takes one every night to go to sleep....but that's it.....I am not addicted at all.
    Kate
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.


    \"I Wish I Was Still In Aruba\"

  6. #6
    Join Date
    Feb 2006
    Location
    Canada
    Posts
    638

    Default

    I take BuSpar three times a day, and I also take Ativan when I am really freaking out! I love both the meds. BuSpar is non-addictive (supposedly). I have been on and off the med for 10 years. Also, Ativan is a real lifesaver in times of panic.

 

 

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •